Jump to content
CrazyBoards.org

Lexapro withdrawals and memory issues


Recommended Posts

I am a diagnosed bipolar schizoaffective that takes Latuda (1 year), Lamictal (3.5 years), Lexapro (9 mos) and Klonopin (10 years) and i don't know the dosages off-hand.  I have been weening off lexapro for the last three weeks (started at 40mg, down to 20 for two weeks and at 0 for last week).  I know the regular withdrawal symptoms like headaches, exhaustion, mood swings... but am curious about one other thing I am experiencing. 

 

The most frustrating side effect of all my meds is my memory.  Since I have been on this regiment, I have noticed that I forget things regularly.  However, once I started getting off Lexapro, I've noticed that I am twice as bad.  I have conversations that I cannot recall topics just minutes later, I forget what I was working on the day before, etc.  Now most of this was daily behavior, it's just now magnified.  Is this normal?  Does it go away?  Is this just something else I'll have to tolerate?  Is there something I can do to make it less severe?  

 

I know I am being both vague and demanding (and I am at work, so I keep getting pulled away from this message).  Any help, however, is really appreciated.

 

Link to comment
Share on other sites

  • 2 weeks later...

I think that SSRI withdrawal is a variable phenomenon and is funny in the way it affects people differently. I stopped Lexapro with little to no issue; one of my really good friends once discontinued Lexapro more slowly that I did and his experience was hellish. I think other concurrent medications can play a role, too.

Link to comment
Share on other sites

A full month later and I can say that the withdrawals effects have gone away.  FINALLY!!! Tough one to get off of.  And to note - my memory has approved these last few days.  I think it was a focus issue. My mind would lose focus so easily that I couldn't remember things.  I definitely notice being more present in my activities, now.

 

Thanks for your replies.

Link to comment
Share on other sites

Glad to hear you're doing better. 20mg Lexapro gave me really bad auditory hallucinations, and they didn't stop until about a month after I discontinued it.

 

It could've done the same to me but I already experience a form of auditory hallucinations (which is the schizo side of my bipolar) so it would've gone unnoticed.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...